MAUDE Adverse Event Report: CONTEGO MEDICAL, INC PALADIN SYSTEM; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CONTEGO MEDICAL, INC PALADIN SYSTEM; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number PD-5520-140-2
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
Event description: it was reported that during a procedure to treat plaque in the mid right carotid artery using the paladin percutaneous transluminal angioplasty iep system, there was a delay in surgery of three minutes due to a product issue.The artery diameter was 5.5mm with moderate tortuosity.A 6fr sheath and a.035 guidewire were used.A embolic protection device was used.The vessel was post-dilated.No resistance was encountered when advancing the device.It was reported that the paladin filter would not open.The device was safely removed, and the procedure was completed using a new paladin 5.0x20 device.No patient complications have been reported as a result of this event.Investigation: the preliminary investigation determined that the filter could not be opened with a guidewire in place.Conclusions the mechanism to actuate the filter did not perform as expected.The device was safely removed and a second paladin device was successfully used.There were not patient complications as a result of this of the event.

Brand Name
PALADIN SYSTEM
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CONTEGO MEDICAL, INC
3801 lake boone trail,
suite 100
raleigh
Manufacturer (Section G)
CONTEGO MEDICAL
3801 lake boone trail,
suite 100
raleigh
MDR Report Key24918445
Report Number3011471056-2026-00057
Device Sequence Number21437565
Product Code NTE
UDI-Device Identifier00851616007477
UDI-Public00851616007477
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221339
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPD-5520-140-2
Device Catalogue NumberPD-5520-140-2
Device Lot NumberZ2460817A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown